MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A UR-6; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A UR-6; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP603H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 12/12/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the reported issue contribute to any patient adverse consequences? did the needle fall into the patient? if so, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were implemented to retrieve the broken piece? was there any additional tissue damage resulting from the search for the needle piece? does a fragment of the needle remain in the patient¿s tissue? if so, is there any plan in place to remove the needle piece in the future? if so, could you please provide the scheduled date for the removal? in which tissue structure was the broken needle located? what is the surgeon¿s opinion of the potential consequences for the patient? could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided please provide the source or name of person providing answers to follow-up questions: to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.At the end of the procedure the suture the needle is broken, so a new one is requested.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos shows a foil with vcp603 product codes, the lot #10945l, expiration date 2030-05-31.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, the event reported is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
VCL+ VIO 27IN 0 S/A UR-6
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23788739
Report Number2210968-2025-13941
Device Sequence Number5571248
Product Code GAM
UDI-Device Identifier10705031054394
UDI-Public(01)10705031054394(17)300531(10)10945L
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP603H
Device Lot Number10945L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown